MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOGLIDE PC-2 DIALYSIS CATHETER KIT 28CM (14.5F) (LONG-TERM) (EXPORT ONLY); BLOOD ACCESS AND ACCESSORIES

BARD ACCESS SYSTEMS HEMOGLIDE PC-2 DIALYSIS CATHETER KIT 28CM (14.5F) (LONG-TERM) (EXPORT ONLY); BLOOD ACCESS AND ACCESSORIES
Model Number N/A
Health Effect - Clinical Code Blood Loss (2597)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) review is not possible; the manufacturing lot number that was provided is incorrect.A lot history review (lhr) of reve1110 showed no other similar product complaint(s) from this lot number.Device not yet returned for evaluation.
 
Event or Problem Description
It was reported that the patient had done some pd in the morning and was having a 2 hour hd session following his pd training.He had been dialyzing for approximately 1 hour.It was stated the healthcare professionals (hcps) then attended to his dressing, when they noticed it was leaking at the hub, the hcps ceased hd and clamped above the split.The hcps also noticed a moderate amount of blood on the patient where we assume it had been bleeding.The line was removed from the patient.No patient harm was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint was of a leak in the catheter was confirmed, and the damage appears to be associated with use of the device.The proximal segment of a 28cm hemoglide catheter was returned for investigation.The catheter extended 5.0 cm from the distal end of the bifurcation.The catheter exhibited evidence of use.What appeared to be residue from the dressing remained adhered to the extension legs, bifurcation, and d/l tubing.The d/l tubing, bifurcation, extension legs, and clamp tags were discolored.A semi-circumferential crease was observed in the d/l tubing 5mm from the distal end of the bifurcation.It appeared that the catheter was kinked.A functional test confirmed a leak in the catheter at the distal end of the bifurcation.A breach in the tubing allowed fluid to leak from the arterial lumen when the catheter was pressurized.A microscopic examination of the leak site revealed catheter material that was rough and granular, which is indicative of a tear.The tear in the tubing may be attributable to mechanical stresses and possibly chemical degradation.As it was reported that the catheter was in place for 4 months, the hole in the tubing developed over time and occurred during use.
 
Event or Problem Description

Brand Name
HEMOGLIDE PC-2 DIALYSIS CATHETER KIT 28CM (14.5F) (LONG-TERM) (EXPORT ONLY)
Common Device Name
BLOOD ACCESS AND ACCESSORIES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6642372
Report Number3006260740-2017-00778
Device Sequence Number16366975
Product Code MSD
UDI-Device Identifier00801741012631
UDI-Public(01)00801741012631(17)160614(10)REVE1110
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K010567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2016
Device Model NumberN/A
Device Catalogue Number5664230
Device Lot NumberREVE1110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/01/2017
Initial Report FDA Received Date06/14/2017
Supplement Report FDA Received Date08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1